And to reiterate what Steve said: "Please never stop medication without talking to your doctor!!" ESPECIALLY PREDNISONE!! You can NEVER, EVER just stop taking Prednisone. This medication must be tapered down and you can only do that under your doctor's supervision. To just stop taking this medication can cause very serious problems (sometimes fatal).
ALSO - DO NOT START HOMEOPATHIC TREATMENTS! Again, with Lupus, most homeopathic treatments can exacerbate your symptoms, cause new ones to appear, and can be dangerous.
Now, the combination of medications that your are taking are generally the first line of defense against Lupus symptoms. Prednisone is a corticosteroid (nothing at all like anabolic steroids) and it is very similar to the hormone cortisone, which our bodies manufature.
It is extremely effective in treating active lupus, and symptoms often rapidly dissipate. Prednisone acts as an immunusuppressant. The immune system protects itself against foreign bacteria and viruses. In some illnesses, like Lupus, the immune system produces antibodies which become overactive and cause symptoms such as those seen in Lupus and other auto-immune diseases. Prednisone suppresses the production of these antibodies and reduces the inflammation caused by the disease.
Corticosteroids, such as Prednisone, can dramatically improve many symptoms of Lupus and sometimes response can be seen quickly. The effects of corticosteroids can include:
* Decreased pain in joints and muscle
* Decreased pain and inflammation from skin rashes
* Decreased inflammation in blood vessels and in the tissues surrounding the heart and lungs.
* Decreased central nervous system symptoms, such as severe headaches and confusion
As in your case, corticosteroids are often used in combination with other drugs. They can also be used with mycophenolate mofetil or cyclophosphamide or with azathioprine. Prednisone's spectrum of action is so broad that it is used all over the world and due to its strong action, it has saved many lives. But, of course, it comes with side effects (you cannot escape that). It comes down to deciding if the side effects are worth the benefits and most patients decide that they are indeed. Nausea is a pretty common side-effect of Prednisone and for many, this dissipates when the body acclimates to the drug.
Plaquenil is a cumulative drug - meaning it has to build up in your system before you see significant results. It is for this reason that doctors often recommend Prednisone with Plaquenil, so that the patient will see results quicker. Two days is really not long enough to determine if either drug is working or not.
Please do not make any changes in your medications without consulting with your doctor first! I wish you the best!
Peace and Blessings